PDA

View Full Version : Painful Lupus Rashes... Help please



Riaheart
06-08-2013, 01:34 PM
Hey I have a Lupus related question. Does anyone else have red rashes that are Very painful and itchy? I'm not sure what to do for them. I have not been exposed to poison ivy at all nor have I started new meds or ate anything new. Any suggestions?

n.mac
06-08-2013, 02:18 PM
Minor sun exposure can give me extreme rashes
I work outside year round and manage by using sunscreen (lots of sunscreen) and long sleeve clothing that has built in spf protection.
Having been on plaquenol for 3 years I believe has helped control the severity of my rashes but every now and then I'll miss a spot, like the back of my hands and I get a very painful reminder of just how much the sun effects me.
When I was first diagnosed I thought that sun damage was limited to rashes etc but it also can trigger a flare resulting in joint pain, muscle swelling, headaches etc.
Fifteen minutes in the sun can make me miserable for a week.

Take Care!

Niall

Riaheart
06-08-2013, 02:20 PM
I'm sorry to hear that. Thank you for the advice. I have't been in the sun today though :(

leb
06-08-2013, 07:19 PM
My face and arms do not like any sun exposure - I get very itchy just running out the trash without my skin covered. I also react to time spent under indoor fluorescent lights. I take Benadryl several times a day in spring and summer to help with the itch. Lotions and many sunscreens make me itch worse so I try to wear long sleeves as much as possible. Once I am itch mode even water touching me burns. I found that aloe gel is the only thing that soothes and quiets my skin. Good luck trying to pinpoint the source of the itch.

Nicole
06-08-2013, 08:41 PM
I get random hives that sound like that. Mine go away after several days. When I first got one I thought it was like a spider bite or poison ivy but eventually realized they were hives. I get them in different places and usually only one or two at a time. Though unsettling and a little painful they haven't caused any major problems for me. Make sure you take pictures and show your doctors.

Riaheart
06-13-2013, 06:44 PM
Thank you for all youre help! I'm thinking it may be a reaction to Tramadol. It started when I started the medication so I'm going to talk to my Dr tuseday. thank you again!!